Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 283, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 12, 2007, 2:37 PM MDT for Hooker County, McPherson County, Nebraska. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2007, 2:37 PM MDT (20:37 UTC)
- Expired
- Jul 12, 2007, 3:30 PM MDT
- In force
- 53 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Hooker County, NE, McPherson County, NE
The radar
The North Platte radar (KLNX), 60 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 2:55 PM MDT | HAIL 0.88 | 23 Nw Tryon, NE | |
| Jul 12, 3:05 PM MDT | HAIL 1.75 | 17 Wnw Tryon, NE | HAIL RANGED IN SIZED FROM PEA TO GOLFBALL SIZED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 12, 1:03 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 213 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 122037 SVRLBF NEC091-117-122130- /O.NEW.KLBF.SV.W.0283.070712T2037Z-070712T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 337 PM CDT THU JUL 12 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN HOOKER COUNTY IN WEST CENTRAL NEBRASKA... MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA... THIS INCLUDES THE CITY OF TRYON... * UNTIL 430 PM CDT(330 PM MDT) * AT 235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EAST CODY LAKE...OR ABOUT 23 MILES SOUTHWEST OF MULLEN...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SAND BEACH LAKE BY 355 PM CDT... SCHNICK LAKE BY 420 PM CDT... 9 MILES NORTHEAST OF DIAMOND BAR LAKE BY 425 PM CDT... LAT...LON 4187 10118 4187 10142 4139 10140 4141 10083 $$ MASEK
2 follow-up statements
000 WWUS53 KLBF 122100 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 400 PM CDT THU JUL 12 2007 NEC091-122110- /O.CAN.KLBF.SV.W.0283.000000T0000Z-070712T2130Z/ HOOKER NE- 300 PM MDT THU JUL 12 2007 ...THE SEVERE THUNDERSTORM WARNING FOR HOOKER COUNTY IS CANCELLED... LAT...LON 4173 10108 4174 10141 4139 10140 4141 10083 $$ NEC117-122130- /O.CON.KLBF.SV.W.0283.000000T0000Z-070712T2130Z/ MCPHERSON NE- 400 PM CDT THU JUL 12 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR MCPHERSON COUNTY... AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SAND BEACH LAKE...OR ABOUT 19 MILES NORTHWEST OF TRYON...MOVING SOUTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SCHNICK LAKE BY 415 PM CDT... 7 MILES NORTHEAST OF DIAMOND BAR LAKE BY 420 PM CDT... 8 MILES SOUTHWEST OF HIGHWAY 92 MILE MARKER 200 BY 430 PM CDT... LAT...LON 4173 10108 4174 10141 4139 10140 4141 10083 $$ MASEK
000 WWUS53 KLBF 122118 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 418 PM CDT THU JUL 12 2007 NEC117-122130- /O.CON.KLBF.SV.W.0283.000000T0000Z-070712T2130Z/ MCPHERSON NE- 418 PM CDT THU JUL 12 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR MCPHERSON COUNTY... AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SCHNICK LAKE...OR ABOUT 16 MILES WEST OF TRYON...MOVING SOUTH AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN MCPHERSON COUNTY AT 430 PM CDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS PUBLIC REPORTED GOLF BALL SIZED HAIL WITH THIS STORM. LAT...LON 4173 10108 4174 10141 4139 10140 4141 10083 $$ 24
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 1:43 PM MDT, 54 minutes earlier.
Area forecast discussion, Jul 12, 1:43 PM MDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 243 PM CDT THU JUL 12 2007 .SYNOPSIS... COLD FRONT DROPPING SOUTH THIS AFTN WITH SEVERE THUNDERSTORMS EXPECTED ALONG AND AHEAD OF THE FRONT. WINDS ALOFT...SFC CONVERGENCE AND LOW LCL SUGGEST THE POTENTIAL FOR ISOLD TORNADOES. ACTIVITY IS EXPECTED TO COALESCE INTO AN HP MCS ACROSS SWRN NEB THIS EVENING RAISING THE POTENTIAL FOR INTENSE RAINFALL AND FLOODING. PWS OVER 150 PERCENT ARE DEVELOPING ALONG AND SOUTH OF INTERSTATE 80 AND STORMS THIS AFTERNOON HAVE FEATURED VERY HEAVY RAINFALL. AS NOTED BY SPC...OBSERVED HODOGRAPHS SUGGEST LEFT MOVING ANTICYCLONIC STORMS WILL BE DOMINANT. LARGE HAIL WOULD BE THE PRIMARY CONCERN IN THIS ENVIRONMENT. 18Z KLBF SNDG LCLS ARE LESS THAN 3KT AGL. SCAN DERIVED SREH OF ONGOING STORMS SHOW NEGATIVE VALUES SUGGESTING ANTICYCLONIC TORNADO POTENTIAL. && .DISCUSSION... ABBREVIATED DISCUSSION DUE TO ONGOING SEVERE WEATHER THIS AFTN... COLD FRONT AND HIGH PRESSURE WILL STABILIZE THE ATM FRIDAY AND SATURDAY. CAP STRENGTHENS TO 15C OR SO SUNDAY AND BEYOND AS WRN U.S. UPPER AIR RIDGE BUILDS EASTWARD. FCST TEMPS ARE A BLEND OF GUIDANCE AND NAM12 2M TEMPS THROUGH SUNDAY WHICH PRODUCES HIGHS IN THE 80S TO NEAR 90. THEREAFTER...THE HPC GRIDS PRUDENTLY SUGGEST MID TO UPPER 90S MONDAY THROUGH THURSDAY. THE FCST IS DRY. && .AVIATION... THUNDERSTORMS SHOULD CLEAR TWB098 ROUTE THIS AFTN AND CONTINUE ACROSS THE 274 AND 264 ROUTES UNTIL ROUGHLY 03 TO 06Z. STRATUS IS EXPECTED TO DEVELOP ALONG PARTS OF 264 AND 274 AFTER 06Z. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH 513 UNTIL 9 PM CDT (8 PM MDT) && CDC/24
Hazardous weather outlook, Jul 12, 4:35 AM MDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 535 AM CDT THU JUL 12 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-131030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 535 AM CDT THU JUL 12 2007 /435 AM MDT THU JUL 12 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. A WEAK FRONTAL BOUNDARY WILL STALL ACROSS THE CENTRAL SANDHILLS TODAY AND WILL SERVE AS THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. AT THIS TIME...THE FRONT IS EXPECTED TO STALL ALONG A LINE EXTENDING FROM ANTIOCH TO SARGENT. AFTERNOON HEATING...COMBINED WITH THE ARRIVAL OF AN UPPER LEVEL DISTURBANCE WILL INITIATE THUNDERSTORMS. SOUTH OF THE FRONT...THUNDERSTORMS MAY REACH SEVERE LIMITS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. AS THUNDERSTORMS BECOME BETTER ORGANIZED ACROSS SOUTHWESTERN NEBRASKA THIS EVENING...THEY WILL BE CAPABLE OF PRODUCING HEAVY RAIN...MAINLY SOUTH OF INTERSTATE 80. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHWESTERN PORTIONS OF THE OUTLOOK AREA LATE ON FRIDAY AND SATURDAY. NO SEVERE THUNDERSTORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT SOUTH OF A LINE FROM ANTIOCH TO SARGENT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
In the hours before
Local storm report, Jul 12, 2:14 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
314 PM CDT THU JUL 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 6 NNE DUNNING 41.91N 100.06W
07/12/2007 E0.88 INCH BLAINE NE PUBLIC
&&
BTAYLORLocal storm report, Jul 12, 2:21 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
321 PM CDT THU JUL 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM TSTM WND GST 9 NNW ANSELMO 41.74N 99.93W
07/12/2007 E70 MPH CUSTER NE PUBLIC
VERY HEAVY RAIN AND PEA SIZED HAIL.
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 1:38 PM MDT | Severe Thunderstorm Warning | LBF | Blaine | 54 min |
| Jul 12, 2:06 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 54 min |
| Jul 12, 2:44 PM MDT | Tornado Warning | LBF | Custer | 46 min |
| Jul 12, 3:17 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 43 min |
| Jul 12, 3:29 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, McPherson | 46 min |
| Jul 12, 4:15 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 17 min |
| Jul 12, 5:51 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 54 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.